Missouri, 2005

Hail in Missouri, July 1, 2005

July 1, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 1, 10:30 PM CST, 48 minutes earlier.

Area forecast discussion, Jul 1, 10:30 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CDT FRI JUL 1 2005

.DISCUSSION...

PRIMARY FORECAST CHALLENGE IS CHANCE FOR CONVECTION FROM LATE SUNDAY
NIGHT INTO WEDNESDAY. ALL MODEL OUTPUT SHOWS THE PATTERN AT MID
LEVELS TO BE RELATIVELY PROGRESSIVE...WITH SURFACE HIGH QUICKLY
MOVING OFF THE EAST COAST BY 00Z MONDAY. THIS WILL OPEN THE DOOR FOR
A QUICK RETURN OF 850 MB MOISTURE VIA THE LOW LEVEL JET SUNDAY
NIGHT. 500 MB SHORTWAVE MOVING INTO GREAT LAKES BY 00Z MONDAY SHOULD
GIVE AT LEAST SOME MID AND UPPER LEVEL SUPPORT FOR NOCTURNAL
CONVECTION SUNDAY NIGHT...AND THIS COULD CLIP THE WESTERN CWA. AS
COLD FRONT TRAILING FROM THE SHORTWAVE STALLS OVER THE REGION ON
MONDAY NIGHT...SETUP LOOKS RIPE FOR ANOTHER MCS WHICH COULD BE A
MORE DIRECT HIT.

WEST...NORTHWEST MID LEVEL FLOW CONTINUES THROUGH MID WEEK...AND
WITH SURFACE FRONT LINGERING OVER THE AREA...THINK CHANCE POPS
NEEDED. GULF CONTINUES TO BE OPEN THROUGH THIS TIME...AND ANY WEAK
RIPPLE IN THE MID LEVEL FLOW WOULD BE CAPABLE OF PRODUCING
CONVECTION. AS MID LEVEL RIDGE BUILDS OVER THE ROCKIES...GFS SHOWS A
500 MB SHORTWAVE RIDING OVER THE RIDGE THEN CUTTING OFF IN MO. ECMWF
AND DGEX KEEP THIS WAVE PROGRESSIVE...SO HAVE GONE FOR A DRY
SOLUTION THURSDAY INTO FRIDAY.

BROWNING

&&

.AVIATION...

KEPT PREVAILING VFR CONDITIONS AT BOTH SPRINGFIELD AND JOPLIN
TERMINALS OVER THE NEXT 24 HOURS. MAY SEE PATCHY FOG TONIGHT...BUT
WILL HOLD OFF ON MENTIONING IN TAFS AT THIS TIME. CONVECTION OVER
CENTRAL KANSAS SHOULD CONTINUE TO DECREASE IN COVERAGE AND
INTENSITY...AND EXPECT IT TO DISSIPATE BEFORE REACHING TAF SITES.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 1, 12:00 PM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUL 1 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT THROUGH WEDNESDAY OF
  NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

27

The radar

The Springfield radar (KSGF), 59 km away, was scanning. The volume nearest the first event began at 05:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lawrence

When
July 1, 11:18 PM CST
Where
Lawrence County, 3 mi N of Pierce City
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.000, -94.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467338.